Texas, 2004Hail and Damaging Wind in Texas, November 27, 2004
November 27, 2004 · NWS HGX · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 26, 10:00 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 26, 10:00 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1000 PM CST FRI NOV 26 2004
.DISCUSSION...
SCATTERED SHOWERS CONTINUE TO DEVELOP IN THE LOW LEVEL JET ACROSS SE
TX THIS EVENING. COVERAGE HAS BEEN PRETTY GOOD SO FAR WITH MOST
AREAS RECEIVING AT LEAST SOME LIGHT RAINFALL AMOUNTS. STRONGER
UPWARD MOTION ASSOCIATED WITH THE PLAINS SHORTWAVE IS NOW SPREADING
ACROSS NORTH TX AND BEGINNING TO INITIATE THUNDERSTORMS OVER NE
TX...EXTENDING AS FAR SOUTH AS LEON AND HOUSTON COUNTIES. EXPECT
TSRA TO BECOME MORE NUMEROUS OVER THE NEXT COUPLE OF HOURS OVER OUR
NE ZONES.
MAIN FORECAST CONCERN IS THE SEVERE WEATHER THREAT FOR TONIGHT. ALL
IN ALL...THERES A LOT ARGUING AGAINST ANY SEVERE WEATHER. 00Z
LCH/CRP SOUNDINGS SHOWED SIGNIFICANT CAPPING FROM 700-800 MB WHICH IS
LIKELY TO KEEP MOST OF THE STORMS ELEVATED. EVEN WITH THE ELEVATED
STORMS...THE FREEZING LEVELS ARE NOT ALL THAT FAVORABLE FOR HAIL.
SHEAR IS VERY IMPRESSIVE (HELICITIES >400 M2/S2) BUT WILL BE VERY
DIFFICULT FOR ANY STORMS TO BECOME SURFACE-BASED. 00Z ETA SHOWS BEST
LIFT OUT OF THE AREA BY 07-08Z...SO THE WINDOW OF OPPORTUNITY FOR
SEVERE STORMS IS ONLY THE NEXT 3-4 HOURS. WITH ALL THIS IN
MIND...HAVE DECIDED TO DROP MENTION OF SEVERE FROM THE ZFP. WILL
UPDATE THE HWOHGX AND KEEP MENTION OF A SMALL SEVERE RISK.
WILL UPDATE FORECAST FOR CHANGES MENTIONED ABOVE. WILL TRIM POPS
BACK OVER OUR WRN ZONES WHERE PRECIP HAS ALREADY MOVED OUT. WILL
ALSO WORD PRECIP ENDING BY 2 OR 3 AM MOST AREAS. WILL RAISE TEMPS A
BIT FOR TONIGHT WITH ETA SHOWING DRYLINE STALLING OVER OUR WRN ZONES
BEFORE COLD FRONT ARRIVES AROUND 12Z SATURDAY.
35/34
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY TONIGHT ALL OFFSHORE ZONES
SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT BAYS
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 57 68 43 65 57/ 30 00 00 20
HOUSTON (IAH) 63 71 44 68 58/ 50 00 00 20
GALVESTON (GLS) 66 70 56 71 67/ 50 00 00 20
&&
Hazardous weather outlook, Nov 26, 10:17 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1017 PM CST FRI NOV 26 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-271300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
1017 PM CST FRI NOV 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
AN UPPER LEVEL DISTURBANCE CROSSING NORTH TEXAS WILL INTERACT WITH
INCREASING MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE EASTERN HALF OF SOUTHEAST TEXAS FOR THE NEXT FEW HOURS.
THE POTENTIAL EXISTS FOR ONE OR TWO STORMS TO BECOME SEVERE EAST OF
INTERSTATE 45...WITH THE SEVERE WEATHER RISKS BEING DAMAGING
DOWNBURST WINDS OR AN ISOLATED TORNADO. HOWEVER...THE OVERALL SEVERE
THREAT IS VERY MINIMAL. THE PRECIPITATION AND ACCOMPANYING LOW RISK
OF SEVERE WEATHER WILL END BY 2 AM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED ON SATURDAY. BY SUNDAY AFTERNOON...
MOISTURE LEVELS WILL RAPIDLY INCREASE ACROSS SOUTHEAST TEXAS AS A
WARM FRONT MOVES TO THE NORTH. IF THE WARM FRONT BECOMES STATIONARY
ACROSS THE AREA...THE COMBINATION OF HIGH MOISTURE LEVELS ALONG WITH
UPPER LEVEL DISTURBANCES AND THE STATIONARY BOUNDARY COULD LEAD TO
SOME LOCALLY HEAVY RAIN BETWEEN SUNDAY EVENING AND TUESDAY NIGHT.
WHILE IT IS TOO EARLY TO ESTIMATE HOW MUCH RAIN MIGHT FALL...ANY
SIGNIFICANT RAINFALL FALLING ACROSS LOCATIONS THAT HAVE HAD A LOT OF
RAIN OVER THE PAST WEEK OR SO COULD LEAD TO SOME FLOODING AND
SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. IN ADDITION TO THE
HEAVY RAIN THREAT...SEVERE THUNDERSTORM DEVELOPMENT MAY OCCUR AS A
STRONG UPPER LEVEL DISTURBANCE SLOWLY APPROACHES FROM THE WEST.
MORE DETAILS ON THIS POTENTIAL HEAVY RAIN THREAT AND THE POSSIBILITY
OF SEVERE THUNDERSTORMS WILL BE INCLUDED IN FUTURE HAZARDOUS WEATHER
OUTLOOK UPDATES WHEN THEY BECOME AVAILABLE.
.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Polk
- When
- November 27, 1:35 AM CST
- Where
- Polk County, 7 mi WNW of Livingston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.733, -95.050
Building damage with power lines down in the Indian Hills Subdivision along FM 2457 near Lake Livingston.
Hail, Montgomery
- When
- November 27, 2:25 AM CST
- Where
- Montgomery County, The Woodlands
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.150, -95.450
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Idaho, November 27, 20042 deaths · 3 events
- Tornado in Alabama, November 27, 20044 injured · $400,000 · F2 · 1 event
- Strong Wind in California, November 27, 20041 death · 1 injured · 1 event
- Heavy Snow in Utah, November 27 to 28, 200411 injured · $280,000 · 9 events
- Tornado in Alabama, November 27, 2004$200,000 · F1 · 1 event
- Strong Wind in Ohio, November 27, 2004$150,000 · 22 events
- Tornado and Hail in Louisiana, November 27, 2004$65,000 · F1 · 4 events
- Tornado in Florida, November 27, 2004$50,000 · F1 · 1 event
- Damaging Wind in Louisiana, November 27, 2004$150,000 · 50 kt wind · 1 event
- Damaging Wind in Louisiana, November 27, 2004$75,000 · 50 kt wind · 1 event
- Tornado in Alabama, November 27, 2004$30,000 · F0 · 1 event
- Damaging Wind in Louisiana, November 27, 2004$25,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425594, 5425595.